Introduction: Nonmotor fluctuations of psychiatric symptoms in patients suffering from Parkinson disease (PD) represent a very disabling condition, which may seriously interfere with the quality of life of patients and caregivers. In this regard, these disturbances are present with a higher frequency in advanced PD patients with associated motor complications and can appear both in "on" and in "off" period. Here we report on a case of fluctuating Cotard syndrome clearly related to "wearing-off" deterioration and responsive to levodopa treatment in a patient affected by advanced PD. Case Report: A 76-year-old woman presented with a 13-year history of PD. Her caregivers reported that, in the last 2 months, she has developed a sudden onset of nihilistic delusion (Cotard syndrome), mainly during the "wearing-off" condition and associated with end of dose dyskinesias and akathisia. As Cotard syndrome clearly improved with the administration of levodopa, the patient was successfully treated changing the levodopa schedule with the shortening of intervals between levodopa intakes in small doses. Conclusions: Both the appearance of the Cotard syndrome in this patient during the "off" state and the subsequent improvement of psychotic symptoms after levodopa administration strongly suggest an important correlation with the dopaminergic dysregulation. This finding suggests that dopaminergic deficit might play a key factor in the development of Cotard syndrome.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Fluctuating cotard syndrome in a patient with advanced Parkinson disease|
|Data di pubblicazione:||2015|
|Appare nelle tipologie:||1.1 Articolo in rivista|